Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 263, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2011, 6:08 AM CDT for 5 counties in Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2011, 6:08 AM CDT (11:08 UTC)
- Expired
- Jul 28, 2011, 7:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IA, Calhoun County, IA, Carroll County, IA, Greene County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3881 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 24.5
The text
As transmitted, in the capitals the NWS used until 2016.
435
WUUS53 KDMX 281108
SVRDMX
IAC015-025-027-073-187-281200-
/O.NEW.KDMX.SV.W.0263.110728T1108Z-110728T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
608 AM CDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOONE COUNTY IN CENTRAL IOWA...
SOUTHEASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
EASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
GREENE COUNTY IN WEST CENTRAL IOWA...
SOUTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
* UNTIL 700 AM CDT
* AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CARROLL TO COON RAPIDS TO 8 MILES SOUTHEAST OF COON RAPIDS...
AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GLIDDEN...JEFFERSON...GOWRIE...CARROLL AIRPORT...RALSTON...
LIDDERDALE...SCRANTON...LANESBORO...CHURDAN...RIPPEY...LOHRVILLE...
GRAND JUNCTION...DANA...PATON...BEAVER...FARNHAMVILLE AND BOXHOLM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4237 9440 4222 9413 4208 9402 4186 9421
4186 9473 4210 9488
TIME...MOT...LOC 1108Z 237DEG 33KT 4205 9486 4195 9466
4179 9456
WIND...HAIL 60MPH <.75IN
$$
PODRAZIK3 follow-up statements
759
WWUS53 KDMX 281123
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
623 AM CDT THU JUL 28 2011
IAC015-025-027-073-187-281200-
/O.CON.KDMX.SV.W.0263.000000T0000Z-110728T1200Z/
GREENE IA-BOONE IA-CALHOUN IA-CARROLL IA-WEBSTER IA-
623 AM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...EASTERN CARROLL...SOUTHEASTERN CALHOUN...NORTHWESTERN BOONE
AND GREENE COUNTIES UNTIL 700 AM CDT...
AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GLIDDEN TO 8 MILES WEST OF JEFFERSON TO 12 MILES NORTH OF
PANORA...MOVING NORTHEAST AT 40 MPH.
IN ADDITION...AT 617 AM A WIND GUST TO 49 MPH WAS REPORTED IN
CARROLL WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
LANESBORO AND JEFFERSON AROUND 630 AM CDT.
CHURDAN AROUND 635 AM CDT.
LOHRVILLE AND RIPPEY AROUND 640 AM CDT.
GRAND JUNCTION AND DANA AROUND 645 AM CDT.
FARNHAMVILLE...PATON AND BEAVER AROUND 650 AM CDT.
GOWRIE AND BOXHOLM AROUND 655 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4237 9440 4222 9413 4208 9402 4186 9421
4186 9473 4210 9488
TIME...MOT...LOC 1121Z 237DEG 33KT 4212 9472 4201 9452
4185 9443
WIND...HAIL 60MPH <.75IN
$$
SMALL661
WWUS53 KDMX 281141
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
641 AM CDT THU JUL 28 2011
IAC015-025-027-073-187-281200-
/O.CON.KDMX.SV.W.0263.000000T0000Z-110728T1200Z/
GREENE IA-BOONE IA-CALHOUN IA-CARROLL IA-WEBSTER IA-
641 AM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...NORTHEASTERN CARROLL...SOUTHEASTERN CALHOUN...NORTHWESTERN
BOONE AND GREENE COUNTIES UNTIL 700 AM CDT...
AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES SOUTHEAST OF ROCKWELL CITY TO 9 MILES NORTH OF
JEFFERSON TO 9 MILES NORTHWEST OF PERRY...MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GOWRIE AND BEAVER AROUND 650 AM CDT.
BOXHOLM AROUND 655 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A
REINFORCED BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4189 9454 4214 9480 4237 9440 4222 9413
4208 9402 4186 9421
TIME...MOT...LOC 1141Z 237DEG 35KT 4229 9448 4216 9433
4192 9422
WIND...HAIL 60MPH <.75IN
$$
SMALL649
WWUS53 KDMX 281151
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
651 AM CDT THU JUL 28 2011
IAC015-025-027-073-187-281201-
/O.EXP.KDMX.SV.W.0263.000000T0000Z-110728T1200Z/
GREENE IA-BOONE IA-CALHOUN IA-CARROLL IA-WEBSTER IA-
651 AM CDT THU JUL 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBSTER...
NORTHEASTERN CARROLL...SOUTHEASTERN CALHOUN...NORTHWESTERN BOONE AND
GREENE COUNTIES WILL EXPIRE AT 700 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS. A WIND GUST OF 47 MPH WAS RECORDED IN JEFFERSON AT
641 AM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4189 9454 4214 9480 4237 9440 4222 9413
4208 9402 4186 9421
TIME...MOT...LOC 1151Z 237DEG 35KT 4234 9437 4221 9422
4197 9411
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:01 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 28, 4:01 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 401 AM CDT THU JUL 28 2011 .SHORT TERM /TODAY/... SEVERAL CONCERNS WITH TODAYS FORECAST AS CURRENTLY STORMS HAVE BEGUN TO BACK BUILD ACROSS NORTH CENTRAL IOWA ALONG THE NOSE OF THE 850MB MOISTURE TRANSPORT VECTORS AND LLJ. THE 06Z RUC SEEMS TO HAVE CAPTURED THIS SCENARIO FAIRLY WELL AND HAS THESE STORMS DIMINISH BY 12Z OR SOONER WITH THE LLJ DIMINISHING. A SECOND MCS LOCATED IN EAST-CENTRAL NEBRASKA LOOKS TO PUSH INTO THE WESTERN CWA BY AROUND 10-12Z THIS MORNING. THIS SEEMS TO BE DEVELOPED ALONG SOME 850MB MOISTURE CONVERGENCE AND POSSIBLY ENHANCED ALONG THE SURFACE BOUNDARY. HAVE HIGH POPS ACROSS THE HIGHWAY 20 CORRIDOR THROUGH THE MORNING HOURS. LOW CONFIDENCE WITH ANY OF THESE STORMS LASTING MUCH LATER THAN 15Z. THE MAIN THREAT LOOKS TO BE HEAVY RAIN AS ATMOSHPERE IS VERY FAVORABLE FOR EFFICIENT RAIN PRODUCERS. THE DEPTH OF THE WARM LAYER AROUND 14000-15000 FEET WITH ABUNDANT MOISTURE THROUGHOUT THE COLUMN. THIS IN CONJUNCTION WITH WEAK FLOW AT THE SURFACE. WITH THE ONGOING CONVECTION ANTICIPATED TO DIMINISH WITH THE LLJ THIS MORNING ACROSS NORTHERN IOWA...SURFACE FRONT LOOKS TO BE THE FOCUS FOR REDEVELOPMENT ACROSS SOUTHERN IOWA BY THIS AFTERNOON. ATMOSPHERE WILL REMAIN IN THE WARM SECTOR AND SHOULD DESTABILIZE WITH THE LACK OF CLOUD COVER/STORMS OVER THE AREA. HOWEVER...THERE HAS BEEN SOME ELEVATED CONVECTION BEGINNING TO DEVELOP IN NORTHERN MISSOURI WHICH LOOKS TO PUSH INTO SOUTHERN PORTIONS OF THE FORECAST AREA. SO LOW CONFIDENCE WITH TIMING AND PLACEMENT OF CONVECTIVE DEVELOPMENT THIS AFTERNOON. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... CONVECTIVE TRENDS TONIGHT AND EARLY FRI WILL ONCE AGAIN BE THE PRIMARY CONCERN...WITH DIMINISHING SENSIBLE WEATHER BEYOND THAT TIME. CONSENSUS HERE IS THAT FRONT WILL SAG INTO SRN IA WITH DIURNAL REGENERATION THIS EVENING. SITUATION WILL LIKELY BE QUITE SIMILAR TO WHAT OCCURRED YESTERDAY EVENING...BOTH THERMODYNAMICALLY AND KINEMATICALLY. NRN GREAT LAKES/SRN ONTARIO JET SEGMENT WILL STRENGTHEN SLIGHTLY TODAY INCREASING RIGHT ENTRANCE REGION LARGE SCALE LIFT ACROSS IA. SRN IA WILL BE AREA OF CONCERN IN LOW LEVEL CONVERGENCE ZONE WITH 310K MOISTURE TRANSPORT FEEDING CONVECTION INTO THE EVENING. PWS ABOVE 2 INCHES AND WARM CLOUD DEPTHS 14K FT PLUS WILL FAVOR VERY EFFICIENT RAINERS WITH CELL MOTION SIMILAR TO TODAY. MEAN WIND AND SIMILAR H85/310K INFLOW SUGGEST REDUCED CORFIDI VECTOR/MBE MOTION. THERE IS SOME UNCERTAINTY REGARDING MCS DURATION HOWEVER AS GFS/GEFS SOLUTIONS PUSH COMPLEX INTO MO/IL FASTER WHILE NAM AND OTHERS LINGER 310K CONVERGENCE AND MOISTURE TRANSPORT LONGER. WILL FAVOR THE NON-GFS CONSENSUS AT THIS POINT...WHICH IS ALSO SUPPORTED BY THE SREF...KEEPING LIKELIES GOING OVERNIGHT WITH HEAVY RAIN WORDING. NO WATCH OR HEADLINES AT THIS POINT HOWEVER AS THESE AREAS HAVE BEEN QUITE DRY THIS MONTH...LWD PRECIP UNDER AN INCH. CONSENSUS DOES SUGGEST BAROCLINIC ZONE WILL FINALLY EXIT AREA BY FRIDAY HOWEVER LEADING TO LESS ACTIVE WEATHER FOR THE WEEKEND AND EARLY NEXT WEEK AS UPPER LEVEL RIDGE BUILDS INTO THE PLAINS WITH A WEAK FRONTAL PASSAGE POSSIBLE AROUND TUE OR WED. CONFIDENCE NOT GREAT ENOUGH TO TINKER WITH POPS MUCH IN THIS TIME FRAME HOWEVER...WITH DRY OR SLIGHTS INTO MON...AND FROPA CHANCES TUE/TUE NIGHT. FORECAST SOUNDINGS ALSO SUGGEST HEAT AND HUMIDITY MAY CERTAINLY BE SEASONALLY HIGH...BUT NOT QUITE AS HIGH AS ANTICIPATED YESTERDAY. HEAT INDICES REACH OR JUST EXCEED 100F...BUT DO NOT QUITE REACH ADVISORY CRITERIA /105F/. && .AVIATION...28/06Z BAND OF PRECIPITATION ACROSS EASTERN IOWA WILL BUILD BACK INTO CENTRAL IOWA AND AFFECT KALO...WITH TSRA AND OCCASIONAL MVFR CEILINGS. NORTH AT KMCW...WILL SEE FOG DEVELOP OVERNIGHT WITH AMPLE LOW LEVEL MOISTURE AND LIGHT WINDS. ANTICIPATE FOG TO CREATE LIFR CONDITIONS AT TIMES. EXPECT ADDITIONAL DEVELOPMENT AT KFOD AND KDSM CLOSER TO 12Z...WITH AGAIN VCSH AND POSSIBLE OCCASIONAL TSRA TO REDUCE CEILINGS TO MVFR. KOTM WILL REMAIN MOSTLY OUT OF PRECIPITATION. WINDS WILL SHIFT TO THE EAST AND THE NORTHERLY THROUGHOUT THE PERIOD. COULD SEE ADDITIONAL STORM DEVELOPMENT DURING THE AFTERNOON HOURS THURSDAY...BUT TIMING AND LOCATION TOO UNCERTAIN TO INCLUDE MENTION ATTM. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PODRAZIK LONG TERM...SMALL AVIATION...WILKINS
Hazardous weather outlook, Jul 28, 5:43 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 543 AM CDT THU JUL 28 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-291100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 543 AM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT...AREA WIDE TODAY AND THEN TRANSITIONING TO CENTRAL AND SOUTHERN SECTIONS TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. VERY HEAVY RAINS MAY ALSO OCCUR WITH RAINFALL RATES REACHING OR EXCEEDING ONE TO TWO INCHES PER HOUR. RIVER FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR SECTIONS OF THE WEST FORK DES MOINES RIVER AS WELL AS THE DES MOINES RIVER BELOW LAKE RED ROCK. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL LINGER INTO FRIDAY ACROSS SOUTHERN IOWA...BUT WITH DIMINISHED CHANCES FOR HEAVY RAIN AND SEVERE WEATHER. HEAT AND HUMIDITY WILL THEN RETURN EARLY NEXT WEEK WITH PEAK HEAT INDICES FROM 10O TO 105 DEGREES. THERE WILL ALSO BE MINIMAL CHANCES FOR THUNDERSTORMS...ESPECIALLY TUESDAY AND TUESDAY NIGHT NORTH...WITH THE SEVERE POTENTIAL BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY AND TONIGHT. SMALL
In the hours before
Special weather statement, Jul 28, 12:52 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1252 AM CDT THU JUL 28 2011 IAZ027-028-039-280645- BLACK HAWK-BREMER-BUTLER- 1252 AM CDT THU JUL 28 2011 ...STRONG THUNDERSTORM WITH SMALL HAIL AND HEAVY RAIN... AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN BLACK HAWK COUNTY... MOVING NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WAVERLY BY 105 AM CDT... DENVER BY 110 AM CDT... READLYN BY 120 AM CDT... TRIPOLI BY 125 AM CDT... 7 MILES SOUTHEAST OF FREDERIKA BY 130 AM CDT... SUMNER BY 140 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AW
Special weather statement, Jul 28, 3:12 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 312 AM CDT THU JUL 28 2011 IAZ025>028-035-281015- WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY... FORT DODGE 312 AM CDT THU JUL 28 2011 ...LOCALLY HEAVY RAIN EXPECTED OVER PORTIONS OF NORTH CENTRAL IOWA... A LINE OF STRONG THUNDERSTORMS EXTENDING FROM FORT DODGE THROUGH CLARION...LATIMER...GREENE...AND TO FREDERIKA IS FORECAST TO CONTINUE TO DEVELOP OVER THE NEXT 1 TO 2 HOURS. LOCALLY HEAVY RAIN AND DANGEROUS FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS...WITH GUSTY WINDS UP TO 30 MPH POSSIBLE. RAINFALL RATES FROM 1 TO 2 INCHES PER HOUR CAN BE EXPECTED THROUGH 5 AM CDT. PODRAZIK
Special weather statement, Jul 28, 4:55 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 455 AM CDT THU JUL 28 2011 IAZ044-045-057-058-070-281145- AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE- 455 AM CDT THU JUL 28 2011 ...STRONG LINE OF THUNDERSTORMS TO PUSH INTO WEST CENTRAL IOWA... AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES SOUTHWEST OF DENISON TO 39 MILES SOUTHWEST OF DENISON TO 49 MILES SOUTH OF DENISON...MOVING NORTHEAST AT 40 MPH. WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. HOWEVER...THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...WITH SEVERE WINDS OVER 60 MPH REPORTED IN PORTIONS OF WESTERN IOWA. * THUNDERSTORMS WILL BE NEAR... MARNE BY 525 AM CDT... DOW CITY AND KIMBALLTON BY 540 AM CDT... ARION AND BUCK GROVE BY 545 AM CDT... DENISON AIRPORT AND AUDUBON AIRPORT BY 550 AM CDT... DENISON AND GRAY BY 555 AM CDT... MANNING BY 600 AM CDT... VAIL AND TEMPLETON BY 605 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. PODRAZIK
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:18 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 57 min |
| Jul 28, 10:56 AM CDT | Heat Advisory | DMX | Appanoose, Clarke, Davis, Decatur, Jasper, Lucas and 8 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.